Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Constant Hives
    avatar
    gstarr74 posted:
    I've been reading all of the posts and I think its time to post my hives story. About a month and a half ago I woke up with a swollen and very painf right big toe. I went to my local walk in clinic thinking I had a spider bite or something. They said it wasnt a bite and gave me amoxicillin and dioxycycline because they thought it was either gout or an infection of some sorts. A few days later the doctor made a follow up call and I told him I was itchy. He asked why I was taking the dioxycycline and I told him that he prescribed it. I stopped taking it and broke out. I had to go back and they gave me a shot and a 5day prednisone pack. The day after my last pill I had a major breakout of hives. They were on my head, face, neck and chest. Nothing below the waist. So the doctor gave me the prednisone again. Took it. After I was done I had another major breakout. Went back to the doctor and he told me I was allergic to something and told me to go see an allergist. Went to the allergist. He wanted me off the prednisone. Tried to wean me off for the third time and I broke out again. Got bloodwork done, so it's nothing internal or autoimmune. Right now I'm on 20 mg of prednisone every 12 hours. And every time I go down to 15mg on the doctors order I break out. So as of right now. It's not autoimmune. And I can't stand it. They want to test for food or environment but he keeps telling me he doesn't think its that. I'm driving myself crazy. These hives came on out of nowhere. The doctor calls my case challenging. It's only from the waist up. And I don't know if I mentioned this but it came out of nowhere. I just want relief. And some sort of answer. I'm 100% healthy according to blood tests. But I have had a hives breakout for a month and a half.
    Reply


    Helpful Tips

    Tip: safe use of epinephrine auto-injectorsExpert
    For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
    Was this Helpful?
    16 of 28 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center